Jump to content
CrazyBoards.org

Recommended Posts

so i was on risperdal at 2mg for about 6 weeks (can't remember right now) and at first it was great. my face started getting twitchy about 2-3 weeks into it. called pdoc and he said to take benedryl for 24 hours, and see if it was stress related (i had a lot going on). it stopped, so that's what i assumed it was. i got it on and off but milder, then after getting every side effect it comes with and it being too activating for me, i went off about 3-4 days ago. since, it feels like my tongue is being pulled to the back of my throat and late yesterday and today i've had the corners of my mouth pulling back (like i'm trying to hold in a smile). my jaw had also been clenching like crazy and hubby said i was doing some weird chewing in my sleep last night, but i do that regularly at times, so... chewing gum helps a little and so does talking, but it's been all day today.

does this sound like td? i've looked up videos online and it looks like some of the milder "pouting/clenching" versions. what should i do? i've stopped the risperdal, but does this warrant a call/visit to my pdoc? i see him in 2 weeks - is there even anything he can do? it's not always permanent, is it? i was on it for such a short period of time, but it seems like side effects for every med but lamictal love me...

thanks.

Link to comment
Share on other sites

You stopped risperdal without first talking to your pdoc? That alone warrants a call to him ASAP.

TD is serious. Undermedicated bipolar disorder is too. It's just not smart to be trying to figure out and address these things on your own. That's why you have a doctor. Use him.

None of us can say whether or not what you have happening is td. But it's not ok to dick around with your meds by yourself like that. It's dangerous.

Link to comment
Share on other sites

Yes you should call yor doc, he can give you something for the abnormal movements you are having that is better than benedryl. Probably will go away in a bit. My experience with this kind of problem is it went away in a few days.

In the mean time, you would need to take a bigger dose of benedryl to make it stop.

nf

Link to comment
Share on other sites

You stopped risperdal without first talking to your pdoc? That alone warrants a call to him ASAP.

TD is serious. Undermedicated bipolar disorder is too. It's just not smart to be trying to figure out and address these things on your own. That's why you have a doctor. Use him.

None of us can say whether or not what you have happening is td. But it's not ok to dick around with your meds by yourself like that. It's dangerous.

i'm not "dicking around" with my meds. my pdoc told me to stop. please don't assumei'd do that.

Link to comment
Share on other sites

I don't *think* benadryl helps much if the issue is in fact TD. Just call your doctor.

he recommended that when it was just tiny twitches in the beginning.

thanks everyone! i'm so tired of side effects. i think i'll be sticking to just the lamictal for a while unless something happens. i'm actually feeling really good right now - like i can't remember the last time i felt like this. not bad good. just calm and content and stable good.

Link to comment
Share on other sites

Again, TD is serious. If you really think you might have it, you need to tell your doctor about it, asap. Sometimes the effects are permament, and, I could be wrong, but I'm assuming that, like so many things, it's more easily treated earlier on.

Bipolar disorder, also, serious. It's certainly your right to decide what meds you are and are not willing to take. But to do so without keeping your doctor in the loop, when all that would be required for you to do so would be a 3 minute phone call, is just so stupid it hurts me.

Link to comment
Share on other sites

Bipolar disorder, also, serious. It's certainly your right to decide what meds you are and are not willing to take. But to do so without keeping your doctor in the loop, when all that would be required for you to do so would be a 3 minute phone call, is just so stupid it hurts me.

again - my doctor TOLD me to stop taking the risperdal due to the side effects. and i don't understand where you got the idea that i stopped without talking to my pdoc in the first place... but thanks for calling me stupid.

i take my dx very seriously, thank you very much.

Link to comment
Share on other sites

I don't *think* benadryl helps much if the issue is in fact TD. Just call your doctor.

I am not aware of a med that is really effective against TD. Medications such as anticholinergics (benztropine), which act as inhibitors of the neurotransmitter acetylcholine, may provide some relief from dystonia and In the case of a acute dystonic reaction, diphenhydramine is sometimes used but it is 3d line.

nf

Link to comment
Share on other sites

I can't say for sure it's not TD but I don't think it is. I don't think you should be too worried. There are other milder side effects of AP's which cause twitches. I've had it a little on Seroquel but it's stopped now. I was like repeatedly pouting my lips and grimacing a little. I think they're called extra-pyramidal-symptoms. Tardive sort of means "latent" or like something that happens after a long time. It's called Tardive Dyskinesia because it's a neuro condition that usually happens after decades on high dose typical AP's. My doc told me it's sort of an uncontrollable writhing of the upper body and face. Grotesque basically. I know it can be milder and I know it doesn't necessarily only happen after decades on high dose typicals but those are just the generalizations my doc made when I expressed concern about being on an AP.

Anyway, I wouldn't worry.

Link to comment
Share on other sites

If it's a mild diskenysia (not necessarily tardive) it will probably stop and go away on its own without you having to do much of anything once the meds get out of your system. THat can take a few days.

If it keeps up a few more days it might warrant a call to pdoc.

I think it's highly unlikely that you have an acute case of TD after a short time on risperdal but anything IS possible, so if you are very troubled and worried, calling earlier rather than later is always a good thing.

Anna

Link to comment
Share on other sites

Just want to point out that she did tell here pdoc about what's going on. He simply told her to take Benadryl and see if it went away & it did. She had an earlier post on this. (Glad it helped wemble!) Now that it's gotten worse, I'm assuming that she told him and as such was taking off the medication.

Correct me if I'm wrong wemble.

Link to comment
Share on other sites

Just want to point out that she did tell here pdoc about what's going on. He simply told her to take Benadryl and see if it went away & it did. She had an earlier post on this. (Glad it helped wemble!) Now that it's gotten worse, I'm assuming that she told him and as such was taking off the medication.

Correct me if I'm wrong wemble.

That's correct. I had tons of side effects on risperdal. My concern was that I had been off the med for a few days and it seemed to be getting worse while the other side effects subsided. And of course looking things up online is never a good idea! I don't usually fall victim to internet diagnosis like that but this one made me nervous i guess. Luckily it seems to be going away too now.

thanks cetkat. :)

Link to comment
Share on other sites

Glad it's subsiding, wemble, and that you are feeling good on the lamictal. yOu may be able to get by just with that, as you say, which would be awesome....

Anna

i'm hoping because that would be great, but right now i'm kinda waiting for the other shoe to drop. i just seem to have awful reactions to everything but the lamictal. i haven't tried any of the other mood stabilizers out there yet, so if this doesn't work, i may go that route... with pdoc's approval of course.

Link to comment
Share on other sites

I don't *think* benadryl helps much if the issue is in fact TD. Just call your doctor.

I am not aware of a med that is really effective against TD. Medications such as anticholinergics (benztropine), which act as inhibitors of the neurotransmitter acetylcholine, may provide some relief from dystonia and In the case of a acute dystonic reaction, diphenhydramine is sometimes used but it is 3d line.

nf

I think anticholinergiics may be effective against akathisia, but TD is a different ball of wax.

Just want to point out that she did tell here pdoc about what's going on. He simply told her to take Benadryl and see if it went away & it did. She had an earlier post on this. (Glad it helped wemble!) Now that it's gotten worse, I'm assuming that she told him and as such was taking off the medication.

Correct me if I'm wrong wemble.

That's correct. I had tons of side effects on risperdal. My concern was that I had been off the med for a few days and it seemed to be getting worse while the other side effects subsided. And of course looking things up online is never a good idea! I don't usually fall victim to internet diagnosis like that but this one made me nervous i guess. Luckily it seems to be going away too now.

thanks cetkat. :)

I'm confused. Did you tell your pdoc when the problems returned, after he told you to take benadryl? Does your pdoc know you've stopped the risperdal?

Link to comment
Share on other sites

I'm confused. Did you tell your pdoc when the problems returned, after he told you to take benadryl? Does your pdoc know you've stopped the risperdal?

She had facial tics that the pdoc thought could be anxiety so he told her to take Benadryl & it apparently worked. However, she started to get the symptoms described here, told her pdoc, and he took her off the Risperdal.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...